Texas, 2022

Drought in Texas, November 1 to 30, 2022

November 1 to 30, 2022 · NWS CRP · 1 event in 1 county or zone

Severe drought persisted over the northwest part of Webb County through the month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Severe drought persisted over the northwest part of Webb County through the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 11:20 PM CST, 40 minutes earlier.

Area forecast discussion, Oct 31, 11:20 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1220 AM CDT Tue Nov 1 2022

...New AVIATION...

.UPDATE...
Issued at 925 PM CDT Mon Oct 31 2022

Convection has been a little slower to develop this evening compared
to how the hi-res models depicted. Isolated showers have formed over
portions of the area this evening with thunderstorms west of Cotulla.
Satellite imagery shows the short wave trough over the Big Bend
moving to the east. Moisture has been slowly increasing over south
Texas, but 00Z Brownsville sounding indicated deeper moisture over
deep south Texas along with elevated instability as MUCAPE values
were near 600 J/kg. This deeper moisture and instability will
continue to move northward into the Coastal Bend late this evening
into the overnight hours. Large scale lift will increase after
midnight as the short wave trough approaches along with low level
warm air advection. Will continue to show PoPs increasing to
categorical after midnight with PoPs decreasing from west to east
Tuesday from mid morning into the afternoon as the short wave
trough moves through. Heaviest rainfall amounts are still
expected in the southern Coastal Bend in proximity to deeper
moisture/instability along with some frontogenetic forcing in the
low levels near the coastal trough.

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 337 PM CDT Mon Oct 31 2022

The combination of a passing mid to upper level disturbance, a
developing coastal trough and the arrival of plentiful moisture
will provide for showers and thunderstorms to impact the region
through the period. Precipitable water values have been on the
rise throughout the day today, and this trend is expected to
continue overnight, with values rising to around 1.9 inches by
tomorrow morning. Per latest satellite images, a dense cloud cover
has shifted overhead, and the increased moisture is already
leading to patchy light showers across western portions of the
CWA.

Rainfall and thunderstorm chances will increase from west to east
overnight with the highest potential expected across southern
and eastern portions of the area late tonight into Tuesday morning.
Due to limited instability available, most of the activity should
be showery in nature, but there is still a chance to see some
thunderstorms. Rainfall totals from tonight through Wednesday
will range from around a half an inch over portions of the
Victoria Crossroads and northern Brush Country, to near 2.5 inches
along the immediate coast south of Port Aransas. Isolated
accumulations of up to 3.0 inches will be possible particularly
along the immediate coast, which may lead to brief ponding of
water over roadways, and low-lying/poor drainage areas. If the
moisture axis shifts a bit farther inland, these higher rainfall
totals could in turn move slightly inland as well. However, FFG
remains fairly high, and widespread flooding remains unlikely.

Slightly drier conditions are expected to follow Tuesday night as
the moisture axis and the upper level system drifts eastward.
But, there would still be enough residual moisture to generate
some isolated showers, mainly across the eastern areas and over
the waters.

Low temperatures tonight and Tuesday night will generally range in
the upper 50s to mid 60s. Highs on Tuesday are forecast to remain
on the cooler side and in the upper 60s to mid 70s area-wide due
to the dense cloud cover and rainfall potential in place.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 337 PM CDT Mon Oct 31 2022

An upper level low over the Midwest continues to move east at the
beginning of the long term period moving offshore near the Carolinas
by Thursday. Also, a deep amplified trough takes shape over the
Pacific Northwest and moves east across the Rockies as we head into
the end of the week before lifting northeast across the Plains on
Saturday. This feature is associated with a mid-level low developing
towards the end of the work week across the Four Corners then
dropping southeast before lifting northeast over the Texas Panhandle
by Saturday.

Out ahead of this system a LLJ forms across much of TX during the
day Thursday and increasing on Friday and is expected to mix down to
the surface with the help of steep lapse rates. Resulting in a
Moderate flow over South Texas and a Moderate to Strong flow
offshore. Moisture will advect into the area ahead of our next front
bringing PWAT's to around 1.90" according to the GFS which is
matching up pretty well with the ECMWF GEFS. The combination of
increased moisture along with the front and a weak SW on Saturday
will bring showers and thunderstorms to South Texas this weekend.
FROPA is expected to move across the CWA between 06-12Z Saturday and
reaching the coast by 12-18Z.

Temperatures for the latter half of the week will trend slightly
warmer than normal with highs in the mid to upper 80s across much of
the region and lows in the upper 60s to low 70s. Immediately after
the front pushes through highs on Saturday will hover in the mid to
upper 70s with overnight lows once again dipping down into the
50s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1208 AM CDT Tue Nov 1 2022

Poor flying conditions are expected through much of this TAF
cycle. Scattered showers and isolated thunderstorms have been
developing over the last several hours with coverage expected to
increase through the night. MVFR ceilings are expected area wide
with IFR decks possible with any passing shower or storm.
Convection will begin to wane through the morning hours from west
to east. The eastern terminals may see some lingering -RA through
early this afternoon. MVFR/IFR ceilings are expected hold through
the end of this TAF cycle in the wake of this morning's activity.

&&

.MARINE...
Issued at 337 PM CDT Mon Oct 31 2022

A generally weak to moderate easterly flow this afternoon will
become moderate from west to east overnight. A developing coastal
trough will lead to a strong easterly to northeasterly flow on
Tuesday, with Small Craft Advisory conditions likely. Chances for
showers and thunderstorms will increase overnight and continue
through the day on Tuesday. Rainfall may be heavy at times.
Small Craft Advisory conditions are expected to continue into the
evening hours on Tuesday. Winds will weaken on Wednesday. Weak to
moderate onshore flow increases to moderate Thursday afternoon and
become moderate to strong Thursday evening in response to an
upper level disturbance. Onshore flow then becomes strong late
Friday ahead of a front. The cold front will approach the coastal
waters Saturday. After which, offshore flow will turn northeast
and become weak to moderate late Saturday. Meanwhile seas are
forecast to build to 6 to 8 feet. Small Craft Advisories will
likely be needed from late Thursday through late Saturday for much
of the middle Texas coastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  65  81  69 /  90  20  20   0
Victoria          70  60  78  66 /  80  10  20   0
Laredo            72  64  79  69 /  60  20  10  10
Alice             72  61  81  66 /  90  20  20  10
Rockport          74  66  81  71 /  80  30  30  10
Cotulla           74  61  80  68 /  50  20  10  10
Kingsville        72  63  81  68 /  90  20  20  10
Navy Corpus       74  70  79  74 /  90  30  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...TMT
LONG TERM....BF
AVIATION...TC/95
Hazardous weather outlook, Oct 31, 2:50 AM CST, 21 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
350 AM CDT Mon Oct 31 2022

TXZ229>234-239>247-342>347-442-443-447-010900-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
350 AM CDT Mon Oct 31 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible this evening and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated thunderstorms are expected Tuesday, and again Friday
and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-010900-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
350 AM CDT Mon Oct 31 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated thunderstorms are expected Tuesday, and again Friday and
Saturday.

Small Craft Advisory conditions will be possible Tuesday afternoon
into Wednesday. Small Craft Advisory conditions are likely at times
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TC/TWH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Webb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought persisted over the northwest part of Webb County through the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1063914.